I have had palps for 15 years. On 100 mg atenolol daily and xanax for anxiety. Have had testing over the years--a holter last July...all show nothing but benign palps...
Im sitting at work at my desk and just had something happened that hasnt happened before-of course I freak out---
I havent had any palps today--then suddenly I get that familiar feeling-the thump-then i feel my pulse and it suddenly sort of "takes off". Ive read others whose heart races...Ive never ever had that. Now, it wasnt "racing"...but it was fast beats---after the skipping and jumping--only lasted about 15 seconds and now Im back in regular rhythm...but it scared me BIG time. ANybody else ever had this?? I felt immediate panic when it happened....
I get that every once in a while. Last time it happenned I was at dinner. I felt that flutter and my heart started beating fast for about 15 seconds or so. Don't worry. However I know that panic that sets in so well. Then you are focused on it for hours to see if it will happen again. I've explained these to my doctor and he is not worried. We all get them now and then. Try to have a good day!
Thank you for answering me so fast!! You are absolutly right---here I am...sitting at my desk at this very moment...and I am, as you said it "focused on it for hours to see if it will happen again".
I will really work on it this afternoon to forget----it was just something new for me...I always have th skipped trigemgy and bigemy stuff....but because of the Atenolol, one thing Ive never had to think about was fast beats. It caught me off guard and threw me immediatly into a panic attack.
Hey. Same thing happened to me today too and I posted about it! I felt the exact same sensation and immediately panicked!! I am so tempted to ask my doc for some xanax so I can deal a little better. I had a follow up echo this afternoon and all looked good so I am going to try not to worry. I am glad that we are not alone in this feeling!
Yes, even on atenolol it can happen. There have been times that the fast beat lasted more than a few minutes so I took another 1/2 of the atenolol. It corrected if quickly. Keep that in mind for reassurance. I bet it hasn't happenned again huh?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.